Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 437, NWS Paducah, KY

July 4, 2006Cape Girardeau County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jul 4, 2006, 12:54 PM CDT for Cape Girardeau County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 12:54 PM CDT (17:54 UTC)
Expired
Jul 4, 2006, 1:16 PM CDT
In force
22 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Cape Girardeau County, MO

The radar

The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:42 AM CDT, 9 hours 12 minutes earlier.

Area forecast discussion, Jul 4, 3:42 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
342 AM CDT TUE JUL 4 2006

.DISCUSSION...

MAIN FORECAST ISSUES REMAIN CHANCES FOR THUNDERSTORMS TODAY AND
WEDNESDAY.

LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER-LEVEL LOW OVER THE
ONTARIO PROVINCE OF CANADA...WITH AN UPPER-LEVEL RIDGE OVER THE
WESTERN UNITED STATES. AT THE SURFACE...A FRONTAL BOUNDARY WAS
DRAPED FROM THE GREAT LAKES TO THE CENTRAL PLAINS.

THE UPPER LOW OVER ONTARIO IS EXPECTED TO SLIDE SOUTHEAST INTO
SOUTHERN QUEBEC OVER THE NEXT 24 HOURS...WHILE THE RIDGE BUILDS OVER
THE WESTERN UNITED STATES. THIS AMPLIFYING UPPER-LEVEL PATTERN WILL
PLACE THE FORECAST AREA IN INCREASING NORTHWEST FLOW THROUGH
WEDNESDAY. AS RESULT...THE COLD FRONT IS EXPECTED TO PUSH INTO THE
REGION BY TONIGHT...EVENTUALLY DROPPING SOUTH OF THE AREA ON
WEDNESDAY.

POOLING OF MOISTURE ALONG AND AHEAD OF THE FRONT COMBINED WITH
MODERATE INSTABILITY AND UPPER-LEVEL SHORTWAVE ENERGY WILL INCREASE
CHANCES FOR THUNDERSTORMS OVER THE LOWER OHIO AND MID MISSISSIPPI
RIVER VALLEYS TODAY AND TONIGHT. WHILE A FEW OF THE STORMS MAY
APPROACH SEVERE LEVELS...A WIDESPREAD OUTBREAK IS NOT EXPECTED DUE
TO RELATIVELY WARM TEMPERATURES AND WEAK WINDS FIELDS ALOFT.

BY WEDNESDAY...THE POTENTIAL FOR THUNDERSTORMS WILL BE GREATEST OVER
SOUTHERN SECTIONS OF THE AREA. THE ACTIVITY SHOULD COME TO AN END BY
LATE WEDNESDAY AFTERNOON OR EVENING AS THE FRONT SHIFTS FAR ENOUGH
TO OUR SOUTH.

DRIER AND COOLER TEMPERATURES ARE STILL EXPECTED THURSDAY AND FRIDAY
AS HIGH PRESSURE BUILDS IN. AN UPPER-LEVEL RIDGE WILL BECOME
ESTABLISHED OVER THE MIDDLE OF THE NATION OVER THE WEEKEND...
RESULTING IN A MODERATION IN TEMPERATURES TO MORE SEASONABLE VALUES.
THE NEXT CHANCE OF PRECIPITATION APPEARS TO BE EARLY NEXT WEEK...
ALTHOUGH THE CURRENT FORECAST IS DRY BEYOND WEDNESDAY NIGHT AT THIS
POINT. THIS IS MORE RELEVANT FOR THE NEXT FORECAST PACKAGE.

MOS TEMPERATURES WERE FAIRLY SIMILAR AND REASONABLE...SO CONTINUED
TO FOLLOW CLOSELY. THIS RESULTED IN LITTLE CHANGE TO GOING FORECAST
VALUES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RJP
Hazardous weather outlook, Jul 4, 4:33 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT TUE JUL 4 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASING POTENTIAL FOR THUNDERSTORMS TODAY AND
TONIGHT. STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON AND
EVENING. MARGINALLY SEVERE HAIL AND WIND GUSTS WILL BOTH BE
POSSIBLE WITH THE STRONGEST ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CONTINUING CHANCE OF THUNDERSTORMS ON WEDNESDAY...WITH
THE BEST CHANCES SHIFTING INTO SOUTHERN SECTIONS OF MISSOURI AND
KENTUCKY BY AFTERNOON. THE CHANCE FOR THUNDERSTORMS SHOULD COME TO
AN END ACROSS THE ENTIRE REGION WEDNESDAY EVENING. A FEW STRONG
STORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED..SPOTTERS SHOULD
MONITOR THE LATEST FORECASTS AND UPDATES IN CASE LOCALIZED
ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING.

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:47 PM CDTSevere Thunderstorm WarningPAHHenderson24 min
Jul 4, 3:13 PM CDTFlash Flood WarningPAHWilliamson3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.